| Model Number |
A22202C |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/03/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The referenced device was not returned to olympus for evaluation.Therefore, the cause of the reported event is unknown.However, the investigation is ongoing.If additional information becomes available this report will be supplemented accordingly.
Event or Problem Description
Olympus received a medwatch ((b)(4)) from the fda via mail.The medwatch states that "during the procedure the surgeon stated the resectoscope loop broke off in the patient." the date of event was in(b)(6) 2020.No patient injury was reported.
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the customer as part of the investigation, olympus followed up with the user facility to obtain additional information.The risk manager at the user facility reported that the event occurred on (b)(6) 2020.No additional information was provided.The legal manufacturer performed the device history records for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.The reported issue can most likely be attributed to wear and tear.The loop at the distal end wears out during use and may burn or melt if broken.Olympus will continue to monitor complaints for this device.